Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2006, 2:20 PM CDT for San Patricio County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2006, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 5, 2006, 4:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:43 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 11:43 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT WED JUL 5 2006
.UPDATE...TSTM OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION HAS
BECOME NEARLY STATIONARY ACROSS THE NORTHERN COASTAL BEND NEAR
SINTON TO PORT OCONNOR. THIS BOUNDARY IS PROVIDING A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THIS AREA. UPR LOW TO
THE NE IS NOT IN AN OVERLY FAVORABLE AREA WRT SYNOPTIC
LIFT...HOWEVER MODELS CONTINUE TO SHOW A PERSISTENT AREA OF UPPER
DIVERGENCE ACROSS THE REGION THROUGH THE AFTN. 10 TO 15 KNOT SRLY
FLOW ACROSS THE GULF MAY HELP KEEP THIS SFC BOUNDARY NEARLY
STATIONARY. THE LARGES THREAT THEREFORE REMAINS NEAR THE COAST
FROM REFUGIO TO PORT LAVACA...BUT THE BOUNDARY MAY DRIFT INLAND
SLIGHTLY W/ TIME PER THE NAM. GIVEN THIS THERE APPEARS TO BE A
THREAT FOR TRAINING TSTMS ACROSS THE ENTIRE NRN COASTAL BEND AND
ADJACENT INLAN PLAINS AND HAVE THEREFORE INCREASED POPS AND
ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN 6 COUNTIES. OTHERWISE
LEFT POPS AS IS SHOWING SCT POPS ACROSS CENTRAL AREAS AND TAPERING
BACK TO 20S FAR WEST.
&&
.PREV DISCUSSION... (ISSUED 445 AM CDT WED JUL 5 2006)
SHORT-TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE
NAM/GFS/UKMET/ECMWF WITH RESPECT TO THE TIMING/PSN OF THE UPPER LOW.
THESE SOLNS PROG THIS SYSTEM TO MOVE SLOWLY EWD...THEN OVER THE
EXTREME WESTERN GULF BY THURSDAY. SUBSIDENT MOTIONS ARE EXPECTED
OVER THE WRN CWFA LATER TDA...THEN OVER MUCH OF THE REGION
THURSDAY...EXCEPT FOR THE WATERS. DRG THE PERIOD...THE NAM/GFS
MAINTAIN HIGH PW VALUES OWING TO LINGERING TROPICAL MOISTURE.
ANTICIPATE SCT CONVECTION TDA...WITH GREATEST POPS OVR THE ERN CWFA.
EXPECT SCT ACTIVITY WED TO BE CONFINED TO THE ERN CWFA. EXPECT MAX
TEMPS TO APPROACH 100F OVR THE EXTREME WRN CWFA THURSDAY AFTN. DO
NOT EXPECT MAX READINGS TO EXCEED THE LOWER 90S OVR THE ERN CWFA
OWING TO SIGNIFICANT TROPICAL MOISTURE.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...REMNANTS OF UPPER
LOW EXPECTED TO BE OVER THE NWRN GULF THURSDAY EVENING AND THEN
WEAKEN AND MEANDER TO THE WEST OVER THE WEEKEND. HIGH MOISTURE
VALUES WILL CONTINUE THANKS TO DEEP EASTERLY FLOW INTO THE
WEEKEND AND WITH TROF OVER THE COASTAL REGION ON FRIDAY WILL STILL
CALL FOR HIGH POPS OVER ERN ZONES ON FRIDAY...HOWEVER CHANCES OF PRECIP
WILL DECREASE STARTING SATURDAY THANKS TO SUBSIDENCE CAUSED BY
STRENGTHENING HIGH. UPPER HIGH PROGGED TO DROP SWD INTO S TX
MONDAY AND TUESDAY...SO CHANCES OF RAIN WILL BE SLIGHT WITH ABOVE
NORMAL TEMPS.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.
GM...NONE.
&&
MJG...UPDATEHazardous weather outlook, Jul 5, 6:09 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 AM CDT WED JUL 5 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 609 AM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/98
In the hours before
Special weather statement, Jul 5, 10:47 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 AM CDT WED JUL 5 2006 TXZ246-247-051645- CALHOUN-REFUGIO- 1047 AM CDT WED JUL 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO COUNTIES... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST OF SEADRIFT...MOVING NORTHEAST AT 20 MPH. THERE HAVE BEEN REPORTS OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM. THIS STORM WILL BE NEAR... SEADRIFT BY 1110 AM CDT. MAGNOLIA BEACH BY 1140 AM CDT. PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TM
Special weather statement, Jul 5, 12:38 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1238 PM CDT WED JUL 5 2006 TXZ245>247-051845- ARANSAS-CALHOUN-REFUGIO- 1238 PM CDT WED JUL 5 2006 ...FUNNEL POSSIBLE OVER ARANSAS...CALHOUN AND REFUGIO COUNTIES... AT 1235 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD NEAR MISSION BAY IN REFUGIO COUNTY. DOPPLER RADAR ALSO INDICATED THAT ANOTHER FUNNEL CLOUD COULD BE DEVELOPING OVER COPANO BAY. AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ACROSS THE ENTIRE REGION...GENERALLY MOVING NORTHEAST AT 10 TO 15 MPH. CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR MORE FUNNEL CLOUDS TO FORM THROUGH MID AFTERNOON. ANY FUNNEL CLOUDS THAT DO FORM WILL BE SHORT LIVED AND ARE NOT EXPECTED TO REACH THE GROUND. HOWEVER...BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND AND BECOME A TORNADO...OR IF OVER WATER...A WATERSPOUT. 33/MORALES
Local storm report, Jul 5, 1:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD ROCKPORT 28.04N 97.05W
07/05/2006 ARANSAS TX EMERGENCY MNGR
FLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN
SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER
INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER
HOUR.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 37 min |
| Jul 4, 8:22 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Jul 5, 2:30 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 5, 11:01 AM CDT | Special Marine Warning | CRP | 29 min | |
| Jul 5, 11:09 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more | 9 hr |
| Jul 5, 12:12 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jul 5, 12:59 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Jul 5, 2:38 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 5, 2:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jul 5, 3:16 PM CDT | Flash Flood Warning | CRP | Aransas | 119 min |
| Jul 5, 3:32 PM CDT | Special Marine Warning | CRP | 101 min | |
| Jul 5, 3:41 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 49 min |
| Jul 5, 3:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Jul 5, 4:41 PM CDT | Special Marine Warning | CRP | 64 min | |
| Jul 5, 5:02 PM CDT | Tornado Warning | CRP | Kleberg | 20 min |
| Jul 5, 5:04 PM CDT | Flash Flood Warning | CRP | Kleberg | 116 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.